Jun 20, 2003
Hi-For the past 7 years I have been on the same medications-Norvir&Fortovase- with excellent results(no other HIV meds, just Lipitor for cholesterol). From a baseline of 80, my T cells have consistently been in the 1200 range with good percentages, viral load below 50, no history of OI's. However for the past 7 years,since beginning the PI's, I have had nocturia 3-4 times with an output of 500-1000cc's each time. I have been evaluated by an endocronologist, had a water deprivation test that was inconclusive. DDAVP(vasopressin) resolved the problem but the MD refuses to RX it again because my NA went to 133! Do you think this nightly interruption of my sleep is an obscure side effect of the medication? It is like I have taken a potent diuretic before hs. I need some answer because this disturbance in my sleep has me so exhausyed that I can barely function. Thanks so much.
| Response from Dr. Conway
Urinary frequency and nocturia are both listed as side effects of Norvir and Fortovase, although I must say that I do not recall ever having encountered these symptoms as a consequence of treatment with these drugs.
In general terms, one would begin by excluding other causes of urinary frequency (such as drug-induced glucose intolerance, or simply excessive water intake) and making sure there is no primary disease of the kidneys. It sounds as if this has already been done. Then, if no cause is found, the best way to figure out if it is the protease inhibitors that are causing the problem is to stop or change them, if that is possible. if this is to be done, it MUST be discussed carefully with your doctor, to make sure that it can be done safely without compromsing the treatment of the HIV infection.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.